EMAIL THIS PAGE TO A FRIEND

Annales francaises d'anesthesie et de reanimation

[Fatal Lyell's syndrome caused by griseofulvin].


PMID 2196842

Abstract

A case of toxic epidermolysis (TE) with a fatal outcome is reported. It occurred after administration of 500 mg griseofulvin twice daily in a 19-year-old female patient. She developed the first skin lesions on the sixth day of treatment. All the body surface was involved, except for the scalp. Several complications arose in the course of the disease, thrombocytopaenia, lymphocytopaenia, rhabdomyolysis, and non cardiogenic pulmonary oedema. Death occurred as a result of multiple organ failure following septic shock associated with adult respiratory distress syndrome. The pathogenesis of these complications and the major therapeutic difficulties encountered are discussed. The involvement of griseofulvin in TE has only been reported once before. The arguments in favour of its involvement in the present case are discussed.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

G0600000
Griseofulvin, European Pharmacopoeia (EP) Reference Standard
C17H17ClO6